MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48759701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the quick release handles broke during surgery.All the broken fragments were retrieved.No adverse health consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via visual inspection.The device was inspected and sign of usage and impaction on the handle end were observed.It's confirmed that one of the handle tulips fractured.The fragment was not returned.Manufacturing history was reviewed and no issues were identified.Age of the instrument was found to be almost 3 years old.It was reported that the instrument has been used hundreds times.Conclusion: a most likely cause of the reported event was determined to be the overload and normal wear and tear.The stryker instrument ifu indicates that instruments that have experienced extensive use or extensive force are more susceptible to fracture.

Brand Name
ARIA ENCORE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7222729
Report Number0009617544-2018-00022
Device Sequence Number764168
Product Code LXH
UDI-Device Identifier07613327272772
UDI-Public(01)07613327272772
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48759701
Device Catalogue Number48759701
Device Lot Number14C157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1